MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was kept by the hospital after the procedure therefore, a physical examination could not be performed.Based on the provided information, the patient had to undergo additional surgery for the removal of the detached ivl catheter.After the removal of the ivl catheter surgery, patient is doing well.A review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all swmi's acceptance criteria prior to shipping.The device successfully delivered 10 pulses, so this is not an out-of-the-box failure.The exact cause for the device separation could not be determined, but the physician stated that it may have "possibly got hung up on a shelf of calcium".Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
A c2 ivl coronary catheter was used to treat a heavily calcified left anterior descending (lad) coronary artery.Femoral access was gained and ivus was used.Physician also used csi prior to the ivl catheter.One cycle of shockwave ivl pulses was delivered and the ivl catheter was attempted to be withdrawn from the patient.Attempts to remove the ivl catheter were unsuccessful, and a portion of the ivl catheter broke off inside the patient.It was noted that the physician then tried to snare the detached catheter but was unsuccessful.The physician stated that the ivl catheter possibly got hung up on a shelf of calcium.No excessive force used during device removal/device manipulation.The patient was scheduled for another procedure to surgically remove the detached catheter.Following the case, the patient was stable in icu.It was reported that the patient underwent open heart surgery a few days following the ivl procedure, and the ivl catheter successfully removed.Patient is doing well, and no additional patient sequelae has been reported.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key14949908
Report Number3015053858-2022-00039
Device Sequence Number14576186
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)240131(10)A220125E
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot NumberA220125E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Initial Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age71 YR
Patient SexMale